Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Diabetic. Having diarrhea and abdominal pain. Have Hoshimoto's Hypothyroidism. Suggest?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5366 Questions
Every once in a while I will find a large yellow capsule shaped object in my stool. I have been having diarrhea often for the past couple of weeks. I have been having right side abdominal pain for more than 5 months, and no one has been able to diagnose it. (the pain started all over my right side but soon settled to a spot about 5 or 6 inches to the right of my belly button). I have diabetes, and possibly microvascular disease. I also have Hoshimoto's Hypothyroidism. I was going to get a colonoscopy but that was postponed because of my chest pains. I have had X-rays, ultrasounds and CT scans of my abdomen and they tell me everything looks fine.
I was wondering if you could tell me what these yellow capsules are.
Posted Sat, 9 Nov 2013 in Digestion and Bowels
Answered by Dr. Grzegorz Stanko 41 minutes later
Brief Answer:
Non-absorbable shell from the tablet.

Detailed Answer:

Thank you for the query.

Yellow shaped object is a non-absorbable shell from one of used by you medicines. Is any of listed medicine marked as SR (slow releasing?). Such shell is used for slow release of the medicine.

Lower right abdominal pain can be caused by many issues and is really hard to tell which one it might be. It can be ovarian cyst, ovarian inflammation, inflammatory bowels disease, Colonoscopy is a good next step. You should also have stool test and stool culture test, transvaginal ultrasound, CBC (complete blood count - elevated WBC indicate inflammation, elevated eosynophils indicate parasites) and CRP level checked. Urine analysis should be done.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor